Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762


Thickness measures for Cantor sets

Author: S. Astels
Journal: Electron. Res. Announc. Amer. Math. Soc. 5 (1999), 108-111
MSC (1991): Primary 58F12; Secondary 28A78
Published electronically: July 20, 1999
MathSciNet review: 1701889
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a fixed $k\ge 1$ let $C_1,\dots,C_k$ be generalized Cantor sets. We examine various criteria under which $C_1+\dots + C_k$ contains an interval. When these criteria do not hold, we give a lower bound for the Hausdorff dimension of $C_1+\dots+C_k$. Our work will involve the development of two different types of thickness measures.

References [Enhancements On Off] (What's this?)

  • 1. S. Astels. Cantor sets and numbers with restricted partial quotients, Trans. Amer. Math. Soc. (to appear).
  • 2. Thomas W. Cusick and Mary E. Flahive, The Markoff and Lagrange spectra, Mathematical Surveys and Monographs, vol. 30, American Mathematical Society, Providence, RI, 1989. MR 1010419 (90i:11069)
  • 3. Sheldon E. Newhouse, The abundance of wild hyperbolic sets and nonsmooth stable sets for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 101–151. MR 556584 (82e:58067)
  • 4. Jacob Palis and Floris Takens, Hyperbolicity and sensitive chaotic dynamics at homoclinic bifurcations, Cambridge Studies in Advanced Mathematics, vol. 35, Cambridge University Press, Cambridge, 1993. Fractal dimensions and infinitely many attractors. MR 1237641 (94h:58129)

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 58F12, 28A78

Retrieve articles in all journals with MSC (1991): 58F12, 28A78

Additional Information

S. Astels
Affiliation: Department of Pure Mathematics, The University of Waterloo, Waterloo, Ontario, Canada N2L 3G1

PII: S 1079-6762(99)00068-2
Keywords: Cantor sets, sums of sets, Hausdorff dimension
Received by editor(s): March 15, 1999
Published electronically: July 20, 1999
Additional Notes: Research supported in part by the Natural Sciences and Engineering Research Council of Canada.
Communicated by: Yitzhak Katznelson
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia